MAUDE Adverse Event Report: ZIMMER DENTAL IMP,TSV,4.1MM,SBM,16; DENTAL IMPLANT

ZIMMER DENTAL IMP,TSV,4.1MM,SBM,16; DENTAL IMPLANT
Catalog Number TSV4B16
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported that the vial caps for the implants were broken/cracked upon receipt.There was no patient involvement.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4) a1: patient identifier unknown / not provided a2: age and date of birth unknown / not provided a3: patient sex unknown / not provided a4: weight unknown / not provided customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.D9: device availability and return date were updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: type of investigation codes were added: 4109, 4111 and 3331.H6: investigation findings code was added: 111.H6: investigation conclusions code was added: 4307.H10: narrative/data was updated zimvie received the reported implant/vial for evaluation.A visual evaluation was performed, the returned implant packaging was identified as reported.The outer vial's green cap was broken.The outer vial's tamper seal / ring was in a sealed condition.Dhr review was completed for the subject lot number 1265453.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 1265453 for similar events and 4 other relevant complaint(s) were identified.The customer did submit images for the reported event.The images showed the implant outer vials green cap was cracked.Based on the investigation and according to the capa, the most likely root cause determined from the investigation was inadequate design of cap and vial system.Therefore, based on the available information, a packaging malfunction did occur.The implant's green cap was cracked while the green caps tamper seal was intact.The reported event was confirmed.This is an ongoing issue which is currently being monitored and a capa has been opened to further contain affected products, evaluate potential root causes, and consider applicable corrective actions.
 
Event or Problem Description
No additional event information received at the time of this report.

Brand Name
IMP,TSV,4.1MM,SBM,16
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key19011234
Report Number0002023141-2024-00995
Device Sequence Number8156353
Product Code DZE
UDI-Device Identifier00889024019256
UDI-Public(01)00889024019256(17)280315(10)1265453
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K072589
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberTSV4B16
Device Lot Number1265453
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic